JOURNAL BROWSE
Search
Advanced SearchSearch Tips
ON THE RESIDUAL FINITENESS OF FUNDAMENTAL GROUPS OF GRAPHS OF CERTAIN GROUPS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
ON THE RESIDUAL FINITENESS OF FUNDAMENTAL GROUPS OF GRAPHS OF CERTAIN GROUPS
Kim, Goansu;
  PDF(new window)
 Abstract
We give a characterization for fundamental groups of graphs of groups amalgamating cyclic edge subgroups to be cyclic subgroup separable if each pair of edge subgroups has a non-trivial intersection. We show that fundamental groups of graphs of abelian groups amalgamating cyclic edge subgroups are cyclic subgroup separable, hence residually finite, if each edge subgroup is isolated in its containing vertex group.
 Keywords
residual finiteness;amalgamated free products;HNN extensions;tree products;fundamental groups of graphs of groups.;
 Language
English
 Cited by
 References
1.
R. B. J. T. Allenby and R. J. Gregorac, On locally extended residually finite groups, Lecture Notes in Math. 319 (1973), 9–17, Springer Verlag, New York crossref(new window)

2.
G. Baumslag and D. Solitar, Some two-generator one-relator non-Hopfian groups, Bull. Amer. Math. Soc. 38 (1962), 199–201 crossref(new window)

3.
B. Evans, Cyclic amalgamations of residually finite groups, Pacific J. Math. 55 (1974), 371–379

4.
G. Kim and C. Y. Tang, A criterion for the conjugacy separability of amalgamated free products of conjugacy separable groups, J. Algebra 184 (1996), 1052–1072 crossref(new window)

5.
G. Kim and C. Y. Tang, Cyclic subgroup separability of HNN-extensions with cyclic associated subgroups, Canad. Math. Bull. 42 (1999),335–343 crossref(new window)

6.
E. Raptis and D. Varsos, On subgroup separability of the fundamental group of a finite graph of groups, Demonstatio Math. 29 (1996), 43–52

7.
J. P. Serre, Trees, Springer-Verlag, Berlin–Heidelberg–New York, 1980

8.
C. Y. Tang, Conjugacy separability of generalized free products of certain conjugacy separable groups, Canad. Math. Bull. 38 (1995), no. 1, 120–127 crossref(new window)

9.
D. Varsos, The residual nilpotence of the fundamental group of certain graphs of groups, Houston J. Math. 22 (1996), 233–248